Alert archive / Georgia / Heat Advisories in 2006

Heat Advisory 2, NWS Atlanta, GA

August 1, 200650 counties in Georgia

NWS Atlanta, GA issued this heat advisory at Aug 1, 2006, 3:53 PM EDT for 50 counties in Georgia. It took effect at Aug 2, 2006, 12:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2006, 3:53 PM EDT (19:53 UTC)
In effect from
Aug 2, 2006, 12:00 PM EDT
Expired
Aug 2, 2006, 6:00 PM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
All 50 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Clarke County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Sumter County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 31 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 011953
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT TUE AUG 1 2006

GAZ024-025-027-035>039-047>051-058>062-069>076-080>086-092>098-
104>113-012200-
/O.NEW.KFFC.HT.Y.0002.060802T1600Z-060802T2200Z/
/O.CON.KFFC.HT.Y.0001.000000T0000Z-060801T2200Z/
BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-
HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-
EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE...
MACON...SWAINSBORO...WARNER ROBINS...DUBLIN...AMERICUS...
CORDELE...VIDALIA
353 PM EDT TUE AUG 1 2006

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...
...HEAT ADVISORY IN EFFECT FROM 12 PM TO 6 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EDT WEDNESDAY. A
HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

A HEAT ADVISORY HAS BEEN ISSUED FOR PORTIONS OF NORTHEAST AND
CENTRAL GEORGIA WEDNESDAY AFTERNOON GENERALLY EAST OF A COMMERCE
TO COVINGTON TO THOMASTON TO AMERICUS LINE. THIS AREA OF GEORGIA
WILL LIKELY SEE HEAT INDICES IN THE 105 TO 110 DEGREE RANGE DURING
THE AFTERNOON HOURS. IN ADDITION NIGHTTIME LOW TEMPERATURES WILL
BE VERY WARM...GENERALLY IN THE MID TO UPPER 70S.

THE CURRENT SPELL OF HOT WEATHER AND HIGH HUMIDITIES IS BEING
CAUSED BY A LARGE HIGH PRESSURE SYSTEM LODGED OVER THE EASTERN
PORTION OF THE NATION. THESE CONDITIONS WILL LIKELY PERSIST
THROUGH WEDNESDAY AND POSSIBLY INTO THURSDAY. A FEW SPOTS COULD
HAVE SOME AFTERNOON THUNDERSTORMS WHICH WOULD PROVIDE SOME BRIEF
COOLING. AN INCREASE IN THE CHANCE OF THUNDERSTORMS IS CURRENTLY
INDICATED FOR FRIDAY AND SATURDAY WHICH COULD PROVIDE SOME
ADDITIONAL RELIEF FROM THE HEAT.

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP
ON RELATIVES AND NEIGHBORS. REMEMBER...THE ELDERLY...VERY YOUNG...
AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME
HEAT. STRENUOUS OUTDOOR ACTIVITIES SHOULD BE REDUCED OR
RESCHEDULED TO A COOLER TIME OF THE DAY.



$$
5 follow-up statements
000 
WWUS72 KFFC 012156
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
556 PM EDT TUE AUG 1 2006

GAZ024-025-027-035>039-047>051-058>062-069>076-080>086-092>098-
104>113-020600-
/O.EXP.KFFC.HT.Y.0001.000000T0000Z-060801T2200Z/
/O.CON.KFFC.HT.Y.0002.060802T1600Z-060802T2200Z/
BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-
HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-
EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE...
MACON...SWAINSBORO...WARNER ROBINS...DUBLIN...AMERICUS...
CORDELE...VIDALIA
556 PM EDT TUE AUG 1 2006

...HEAT ADVISORY WILL EXPIRE AT 6 PM EDT THIS AFTERNOON...
...HEAT ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM EDT
WEDNESDAY...

THE HEAT ADVISORY WILL EXPIRE AT 6 PM EDT THIS AFTERNOON. A HEAT
ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM EDT WEDNESDAY. 

A HEAT ADVISORY HAS BEEN ISSUED FOR PORTIONS OF NORTHEAST AND
CENTRAL GEORGIA WEDNESDAY AFTERNOON GENERALLY EAST OF A COMMERCE
TO COVINGTON TO THOMASTON TO AMERICUS LINE. THIS AREA OF GEORGIA
WILL LIKELY SEE HEAT INDICES IN THE 105 TO 110 DEGREE RANGE DURING
THE AFTERNOON HOURS. IN ADDITION NIGHTTIME LOW TEMPERATURES WILL
BE VERY WARM...GENERALLY IN THE MID TO UPPER 70S.

THE CURRENT SPELL OF HOT WEATHER AND HIGH HUMIDITIES IS BEING
CAUSED BY A LARGE HIGH PRESSURE SYSTEM LODGED OVER THE EASTERN
PORTION OF THE NATION. THESE CONDITIONS WILL LIKELY PERSIST
THROUGH WEDNESDAY AND POSSIBLY INTO THURSDAY. A FEW SPOTS COULD
HAVE SOME AFTERNOON THUNDERSTORMS WHICH WOULD PROVIDE SOME BRIEF
COOLING. AN INCREASE IN THE CHANCE OF THUNDERSTORMS IS CURRENTLY
INDICATED FOR FRIDAY AND SATURDAY WHICH COULD PROVIDE SOME
ADDITIONAL RELIEF FROM THE HEAT.

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP
ON RELATIVES AND NEIGHBORS. REMEMBER...THE ELDERLY...VERY YOUNG...
 AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME
HEAT. STRENUOUS OUTDOOR ACTIVITIES SHOULD BE REDUCED OR
RESCHEDULED TO A COOLER TIME OF THE DAY.


$$
000 
WWUS72 KFFC 020213
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1013 PM EDT TUE AUG 1 2006

GAZ024-025-027-035>039-047>051-058>062-069>076-080>086-092>098-
104>113-021015-
/O.CON.KFFC.HT.Y.0002.060802T1600Z-060802T2200Z/
BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-
HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-
EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE...
MACON...SWAINSBORO...WARNER ROBINS...DUBLIN...AMERICUS...
CORDELE...VIDALIA
1013 PM EDT TUE AUG 1 2006

...HEAT ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM EDT
WEDNESDAY...

A HEAT ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM EDT
WEDNESDAY. 

A HEAT ADVISORY HAS BEEN ISSUED FOR PORTIONS OF NORTHEAST AND
CENTRAL GEORGIA WEDNESDAY AFTERNOON GENERALLY EAST OF A COMMERCE
TO COVINGTON TO THOMASTON TO AMERICUS LINE. THIS AREA OF GEORGIA
WILL LIKELY SEE HEAT INDICES IN THE 105 TO 110 DEGREE RANGE
DURING THE AFTERNOON HOURS. IN ADDITION NIGHTTIME LOW
TEMPERATURES WILL BE VERY WARM...GENERALLY IN THE MID TO UPPER
70S.

THE CURRENT SPELL OF HOT WEATHER AND HIGH HUMIDITIES IS BEING
CAUSED BY A LARGE HIGH PRESSURE SYSTEM LODGED OVER THE EASTERN
PORTION OF THE NATION. THESE CONDITIONS WILL LIKELY PERSIST
THROUGH WEDNESDAY AND POSSIBLY INTO THURSDAY. A FEW SPOTS COULD
HAVE SOME AFTERNOON THUNDERSTORMS WHICH WOULD PROVIDE SOME BRIEF
COOLING. AN INCREASE IN THE CHANCE OF THUNDERSTORMS IS CURRENTLY
INDICATED FOR FRIDAY AND SATURDAY WHICH COULD PROVIDE SOME
ADDITIONAL RELIEF FROM THE HEAT.

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP
ON RELATIVES AND NEIGHBORS. REMEMBER...THE ELDERLY...VERY YOUNG...
  AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME
HEAT. STRENUOUS OUTDOOR ACTIVITIES SHOULD BE REDUCED OR
RESCHEDULED TO A COOLER TIME OF THE DAY.

$$
000 
WWUS72 KFFC 020808
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 AM EDT WED AUG 2 2006

GAZ024-025-027-035>039-047>051-058>062-069>076-080>086-092>098-
104>113-021615-
/O.CON.KFFC.HT.Y.0002.060802T1600Z-060802T2200Z/
BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-
HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-
EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE...
MACON...SWAINSBORO...WARNER ROBINS...DUBLIN...AMERICUS...
CORDELE...VIDALIA
408 AM EDT WED AUG 2 2006

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT
THIS AFTERNOON...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT
THIS AFTERNOON. 

A HEAT ADVISORY HAS BEEN ISSUED FOR PORTIONS OF NORTHEAST AND
CENTRAL GEORGIA TODAY GENERALLY EAST OF A COMMERCE TO COVINGTON
TO THOMASTON TO AMERICUS LINE. THIS AREA OF GEORGIA WILL LIKELY
SEE HEAT INDICES IN THE 105 TO 110 DEGREE RANGE DURING THE
AFTERNOON HOURS. IN ADDITION NIGHTTIME LOW TEMPERATURES WILL BE
VERY WARM...GENERALLY IN THE MID TO UPPER 70S.

THE CURRENT SPELL OF HOT WEATHER AND HIGH HUMIDITIES IS BEING
CAUSED BY A LARGE HIGH PRESSURE SYSTEM LODGED OVER THE EASTERN
PORTION OF THE NATION. THESE CONDITIONS WILL LIKELY PERSIST
THROUGH WEDNESDAY AND POSSIBLY INTO THURSDAY. A FEW SPOTS COULD
HAVE SOME AFTERNOON THUNDERSTORMS WHICH WOULD PROVIDE SOME BRIEF
COOLING. AN INCREASE IN THE CHANCE OF THUNDERSTORMS IS CURRENTLY
INDICATED FOR FRIDAY AND SATURDAY WHICH COULD PROVIDE SOME
ADDITIONAL RELIEF FROM THE HEAT.

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP
ON RELATIVES AND NEIGHBORS. REMEMBER...THE ELDERLY...VERY YOUNG...
AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME
HEAT. STRENUOUS OUTDOOR ACTIVITIES SHOULD BE REDUCED OR
RESCHEDULED TO A COOLER TIME OF THE DAY.

$$
000 
WWUS72 KFFC 021326
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
926 AM EDT WED AUG 2 2006

GAZ024-025-027-035>039-047>051-058>062-069>076-080>086-092>098-
104>113-022130-
/O.CON.KFFC.HT.Y.0002.060802T1600Z-060802T2200Z/
BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-
HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-
EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE...
MACON...SWAINSBORO...WARNER ROBINS...DUBLIN...AMERICUS...
CORDELE...VIDALIA
926 AM EDT WED AUG 2 2006

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

A HEAT ADVISORY HAS BEEN ISSUED FOR PORTIONS OF NORTHEAST AND
CENTRAL GEORGIA TODAY GENERALLY EAST OF A COMMERCE TO COVINGTON TO
THOMASTON TO AMERICUS LINE. THIS AREA OF GEORGIA WILL LIKELY SEE
HEAT INDICES IN THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON
HOURS. IN ADDITION NIGHTTIME LOW TEMPERATURES WILL BE VERY
WARM...GENERALLY IN THE MID TO UPPER 70S.

THE CURRENT SPELL OF HOT WEATHER AND HIGH HUMIDITIES IS BEING
CAUSED BY A LARGE HIGH PRESSURE SYSTEM LODGED OVER THE EASTERN
PORTION OF THE NATION. THESE CONDITIONS COULD POSSIBLY PERSIST
THROUGH THURSDAY. A FEW SPOTS COULD HAVE SOME AFTERNOON
THUNDERSTORMS WHICH WOULD PROVIDE SOME BRIEF COOLING. AN INCREASE
IN THE CHANCE OF THUNDERSTORMS IS CURRENTLY INDICATED FOR FRIDAY
AND SATURDAY WHICH COULD PROVIDE SOME ADDITIONAL RELIEF FROM THE
HEAT.

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP
ON RELATIVES AND NEIGHBORS. REMEMBER...THE ELDERLY...VERY YOUNG...
 AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME
HEAT. STRENUOUS OUTDOOR ACTIVITIES SHOULD BE REDUCED OR
RESCHEDULED TO A COOLER TIME OF THE DAY.

$$
000 
WWUS72 KFFC 022212
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT WED AUG 2 2006

GAZ024-025-027-035>039-047>051-058>062-069>076-080>086-092>098-
104>113-030615-
/O.EXP.KFFC.HT.Y.0002.000000T0000Z-060802T2200Z/
/O.NEW.KFFC.HT.Y.0003.060803T1600Z-060803T2200Z/
BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-
HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-
EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE...
MACON...SWAINSBORO...WARNER ROBINS...DUBLIN...AMERICUS...
CORDELE...VIDALIA
612 PM EDT WED AUG 2 2006

...HEAT ADVISORY HAS EXPIRED FOR WEDNESDAY...
...HEAT ADVISORY IN EFFECT FROM 12 PM TO 6 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT
ADVISORY FOR THURSDAY...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EDT.
THE HEAT ADVISORY FOR WEDNESDAY IS NO LONGER IN EFFECT.

THE ADVISORY FOR THURSDAY AFFECTS AREAS ALONG AND EAST OF A LINE
FROM AMERICUS TO THOMASTON TO HOMER WHERE HEAT INDICES WILL LIKELY
CLIMB INTO THE 101 TO 105 RANGE THURSDAY AFTERNOON.

THE CURRENT SPELL OF HOT WEATHER AND HIGH HUMIDITIES IS BEING
CAUSED BY A LARGE HIGH PRESSURE SYSTEM LODGED OVER THE EASTERN
PORTION OF THE NATION. THIS WEATHER PATTERN SHOULD PERSIST
INTO THURSDAY.

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP
ON RELATIVES AND NEIGHBORS. REMEMBER...THE ELDERLY...VERY YOUNG...
AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME
HEAT. STRENUOUS OUTDOOR ACTIVITIES SHOULD BE REDUCED OR
RESCHEDULED TO A COOLER TIME OF THE DAY.


$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Aug 1, 3:44 PM EDT, 9 minutes earlier.

Area forecast discussion, Aug 1, 3:44 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT TUE AUG 1 2006

.SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)
HIGH PRESSURE ALOFT OVER CAROLINAS AND GEORGIA THE MAIN FEATURE
DURING THE SHORT TERM. THIS PROMISES TO CONTINUE THE VERY HOT AND
HUMID CONDITIONS ACROSS THE FFC CWA INTO THURSDAY. WILL GO WITH A
HEAT ADVISORY AGAIN FOR PARTS OF EAST AND CENTRAL GEORGIA ON THURSDAY.
HEAT INDICES ARE BARELY MAKING IT TO THE 105 THRESHOLD THIS AFTERNOON
IN THE ADVISORY AREA BUT TONIGHT SHOULD SEE LOWS IN THE ADVISORY
AREA OF MID 70S AND HEAT INDICES ON WEDNESDAY SHOULD BE AS HIGH OR EVEN
A BIT HIGHER THAN TODAY. REST OF CWA WILL ALSO SEE HEAT INDICES NEARING
105 BUT LOWS TONIGHT WILL BE MOSTLY IN THE UPPER 60S AND LOWER 70S.
THE AIR MASS CONTINUES TO HAVE ENOUGH MOISTURE AND INSTABILITY FOR
WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. THE LIMITING
FACTOR HOWEVER IS THE DRIER AIR IN THE MID LEVELS BUT THE TREND
SEEMS TO BE FOR SOME INCREASING RH IN THE 700-500MB LAYER NEXT TWO
DAYS.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
CHANGES OCCURRING AS UPPER HIGH WEAKENS OVER SOUTHEAST STATES AND CENTER
SHIFTS MORE OVER SOUTHCENTRAL PART OF NATION. EASTERLY WAVE
INDICATED BY GFS TO MOVE INTO FLORIDA/GEORGIA REGION FRIDAY WITH TROUGHINESS
CONTINUING OVER THE AREA THROUGH WEEKEND. THEN FIRST PART OF WEEK
HINGES ON HOW T.S. CHRIS DEVELOPS. BUT OVERALL MORE MOISTURE
INDICATED OVER THE AREA DURING THIS PERIOD ALONG WITH A MORE
FAVORABLE UPPER AIR PATTERN AND THEREFORE A BETTER CHANCE OF
SHOWERS AND THUNDERSTORMS FOR THE AREA. DAYTIME TEMPERATURES
SHOULD ALSO BE MODERATED SOME BY THIS INCREASE IN MOISTURE AND THE
UPPER HIGH SHIFTING TO THE TEXAS AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         76  96  75  95 /  20  30  20  20
ATHENS          75  99  74  98 /  20  30  20  20
GAINESVILLE     75  97  75  95 /  20  30  20  30
ROME            73 100  74  99 /  20  30  20  30
COLUMBUS        76  98  76  96 /  20  30  20  30
MACON           75  99  74  98 /  20  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR BALDWIN...BANKS...
BARROW...BIBB...BLECKLEY...BUTTS...CLARKE...CRAWFORD...CRISP...DODGE...DOOLY...
EMANUEL...GLASCOCK...GREENE...HANCOCK...HOUSTON...JACKSON...JASPER...JEFFERSON...
JOHNSON...JONES...LAMAR...LAURENS...MACON...MADISON...MONROE...MONTGOMERY...
MORGAN...NEWTON...OCONEE...OGLETHORPE...PEACH...PULASKI...PUTNAM...SCHLEY...
SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...
WALTON...WARREN...WASHINGTON...WHEELER...WILCOX...WILKES...WILKINSON.

HEAT ADVISORY FROM 12 PM TO 6 PM EDT WEDNESDAY FOR BALDWIN...BANKS...
BARROW...BIBB...BLECKLEY...BUTTS...CLARKE...CRAWFORD...CRISP...DODGE...DOOLY...
EMANUEL...GLASCOCK...GREENE...HANCOCK...HOUSTON...JACKSON...JASPER...JEFFERSON...
JOHNSON...JONES...LAMAR...LAURENS...MACON...MADISON...MONROE...MONTGOMERY...
MORGAN...NEWTON...OCONEE...OGLETHORPE...PEACH...PULASKI...PUTNAM...SCHLEY...
SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...
WALTON...WARREN...WASHINGTON...WHEELER...WILCOX...WILKES...WILKINSON.

&&

38
Hazardous weather outlook, Aug 1, 5:24 AM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 AM EDT TUE AUG 1 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-020930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
524 AM EDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...AND
HEAT INDEX VALUES RISING TO OVER 100 DEGREES THIS AFTERNOON.

.SYNOPSIS...
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE ACROSS THE
SOUTHEAST UNITED STATES.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING...AND WINDS GUSTING TO NEAR 40 MPH. ALSO...HEAT INDEX
VALUES WILL RANGE FROM 100 TO 108 DEGREES THIS AFTERNOON.

.DISCUSSION...
LOW LEVEL MOISTURE WILL CONTINUE ACROSS THE REGION WHILE THE RIDGE
OF HIGH PRESSURE ALOFT MAINTAINS ITS STRENGTH. SUBSIDENCE
ASSOCIATED WITH THE HIGH PRESSURE AREA WILL LIMIT THUNDERSTORM
DEVELOPMENT. HOWEVER...DAYTIME HEATING WILL PROVIDE ENOUGH
INSTABILITY TO PRODUCE ISOLATED THUNDERSTORMS JUST ABOUT ANYWHERE
ACROSS THE REGION...MAINLY BETWEEN 2 PM AND 10 PM. SOME OF THE
THUNDERSTORMS COULD PRODUCE GUSTY WINDS...HOWEVER SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

ALSO...SURFACE DEW POINTS IN THE UPPER 60S TO THE MID 70S COMBINING WITH
AFTERNOON HIGH TEMPERATURES IN THE 90S WILL PUSH HEAT INDEX VALUES
TO 100 TO 108 BETWEEN NOON AND 6 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. ALSO...HEAT INDEX
VALUES ARE EXPECTED TO RISE TO THE 100 TO 105 DEGREE RANGE EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 11:10 AM EDTHeat AdvisoryFFCBaldwin, Banks, Barrow, Bibb, Bleckley, Butts and 44 more7 hr
Aug 1, 5:31 PM EDTSevere Thunderstorm WarningFFCHenry29 min

Nearby

Heat Advisories in Georgia, 2006Every heat advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.